Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

On Mirena IUD, bleeding since 14 days with bad smell. Swabs came as gardnerella vaginalis. Is it infection ?

I started my period on the night of 6/2/13 and the next day I have had a mirena IUD put in on 7/2/13 and have bled for 14 days after having it in. Pain, 8 pads a day full and bad odour. I had it take back out on 21/2/13. I m on two different mess amoxycillin and metronizadole. Bleeding and tenderness still there. And tests of the mirena and swabs came back gardnerella vaginalis . My gync said just keep taking the antibiotics and all should settle down in the mean time. But what I want to know is what is this bacterial infection doing to me internally. Why also would I still be bleeding? I can t afford this. Sorry :-(
Asked On : Thu, 28 Feb 2013
Answers:  1 Views:  84
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN 's  Response
Mar 2013
Thanks for your query.
The bleeding is due to the infection of the vagina and uterus.
This is called vaginitis and endometritis.
the infection presents as severe bleeding and foul smelling discharge and odour.
The culprit is the IUD which has been removed already.
The remaining symptoms will settle down once the antibiotic course is completed.
once the infection subsides, bleeding too will settle down.
Take care.
Answered: Thu, 29 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor